MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MTA
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned dry, in specimen container with residue on lens surface.Visual inspection found no visible damage to lens.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -12.5 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was exchanged for a shorter length lens due to excessive vault, glare/haloes and blurred vision.Prk, refractive treatment was also reported as a secondary intervention.It was reported that the exchange lens resolved the problem.At patients post op follow up visit " some glare at night " and " s/p prk doing better, much better vault" was noted.In the reporters opinion the cause of this event was icl (high vault causing secondary aberrations, refractory to contact lens correction).
 
Additional Manufacturer Narrative
Additional information: h6- work order search: no additional similar complaint type events within associated lots were found.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9634216
Report Number2023826-2020-00202
Device Sequence Number17005434
Product Code MTA
UDI-Device Identifier00841542103343
UDI-Public00841542103343
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberMTA
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 WITH FTP, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR